MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802110
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fsr replaced the abd module.The unit operated to the manufacturer's specifications.The suspect device was returned to the manufacturer for further evaluation.
 
Event or Problem Description
The field service representative (fsr) reported that during field service installation of the heart lung machine, the air bubble detector (abd) failed.There was no patient involvement.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician observed that when the customer air bubble detector (abd) module was used with the lab-use only abd sensor and a water loop, as soon as the module was configured and armed, the abd began alarming without the air bubble being present.The green light on the module was red signifying a problem with the module.
 
Additional Manufacturer Narrative
Additional testing done by the product surveillance technician determined that the c3 tantalum capacitor on the application board had overheated and burned causing the air bubble detector (abd) to fail.Per data log analysis, the abd log only shows many 'starting application' events at the start of the log.Most likely when the issue occurred the abd was rebooting so many times that the event preceding the issue was purged.There are no five volt spikes in the system log for the power manager.There is no way to tell for sure if there was a voltage spike or not from the log but there is no indication of one.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key10836267
Report Number1828100-2020-00440
Device Sequence Number16900223
Product Code DTQ
UDI-Device Identifier00886799000700
UDI-Public(01)00886799000700(11)200803
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number802110
Device Catalogue Number802110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer01/25/2021
03/23/2021
04/16/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date02/15/2021
04/15/2021
05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1